Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 377, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 3:11 PM EDT for 4 counties in Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 3:11 PM EDT (19:11 UTC)
- Expired
- Jul 19, 2012, 3:40 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Fayette County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 121 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:40 PM EDT | TSTM WND DMG | 1 Sse Midway, KY | MULTIPLE TREES DOWN ON AIKEN ROAD AND OLD FRANKFORT PIKE |
| Jul 19, 3:45 PM EDT | TSTM WND DMG | Versailles, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS53 KLMK 191911
SVRLMK
KYC017-067-209-239-191940-
/O.NEW.KLMK.SV.W.0377.120719T1911Z-120719T1940Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
NORTHEASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 340 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDWAY...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GEORGETOWN...
BRYAN STATION...
VERSAILLES...
THOROUGHBRED ACRES...
NORTHLAND...
DONERAIL AND SPINDLETOP ESTATES...
MATTOXTOWN AND NEW ZION...
ELMENDORF AND MUIR...
HUTCHISON AND MONTEREY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3801 8429 3801 8430 3804 8478 3819 8476
3820 8473 3824 8473 3825 8430
TIME...MOT...LOC 1912Z 274DEG 37KT 3815 8464
WIND...HAIL 60MPH 1.00IN
$$
MJ2 follow-up statements
889
WWUS53 KLMK 191927
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT THU JUL 19 2012
KYC017-067-209-239-191940-
/O.CON.KLMK.SV.W.0377.000000T0000Z-120719T1940Z/
SCOTT KY-WOODFORD KY-BOURBON KY-FAYETTE KY-
327 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 340 PM EDT
FOR NORTHERN FAYETTE...SOUTHWESTERN BOURBON...NORTHEASTERN WOODFORD
AND SOUTHERN SCOTT COUNTIES...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WALLACE...MOVING EAST AT 45 MPH.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LEXINGTON...
GEORGETOWN...
GEORGETOWN...
BRYAN STATION...
VERSAILLES...
THOROUGHBRED ACRES...
NORTHLAND...
SPINDLETOP ESTATES AND GREENDALE...
MATTOXTOWN AND ELMENDORF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3801 8429 3801 8430 3804 8478 3819 8476
3820 8473 3824 8473 3825 8430
TIME...MOT...LOC 1927Z 274DEG 37KT 3813 8466
WIND...HAIL 60MPH 1.00IN
$$
MJ212
WWUS53 KLMK 191943
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT THU JUL 19 2012
KYC017-067-209-239-191952-
/O.EXP.KLMK.SV.W.0377.000000T0000Z-120719T1940Z/
SCOTT KY-WOODFORD KY-BOURBON KY-FAYETTE KY-
343 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE...
SOUTHWESTERN BOURBON...NORTHEASTERN WOODFORD AND SOUTHERN SCOTT
COUNTIES HAS EXPIRED...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN RECENTLY ISSUED FOR
WESTERN FAYETTE...SOUTHWESTERN SCOTT AND NORTHEASTERN WOODFORD.
THAT NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 410 PM EDT.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3801 8429 3801 8430 3804 8478 3819 8476
3820 8473 3824 8473 3825 8430
TIME...MOT...LOC 1927Z 274DEG 37KT 3813 8466
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 19, 1:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT THU JUL 19 2012
...Updated Aviation Discussion...
.Forecast Update...
Issued at 1023 AM EDT Thu Jul 19 2012
Updated the forecast to refresh grids with latest hourly data and
increase POPs to 50% quicker this morning. Already have storms
firing over the area in a warm soupy airmass. A couple different
boundaries were noted over central IN/OH moving southward this
morning. One of note was rather a lengthy boundary stretching from
western Ohio to southern Indiana to southern IL to southeast MO.
These boundaries will play a crucial role providing a focus for
convective initiation/location today. They've already sparked
storms near Jefferson Co, IN and Trimble Co, KY. The HRRR model
seems to be handling convection the best this morning and for the
past several days. According to the latest 10Z run, we should see 2
or 3 notable rounds of convection today. At least one during the
early afternoon hours and another this evening. There could be a
third round in between or possibly late this evening.
&&
.Short Term (Today - Friday)...
Issued at 316 AM EDT Thu Jul 19 2012
...Hot and Humid Followed by Another Round of Strong to Severe
Storms Today...
Current radar imagery shows convective complex that had looked
impressive over southeast Indiana earlier falling apart as it moves
into our less favorable environment. Will continue mention of
diminishing coverage of showers and storms across southeast IN to
the Bluegrass through dawn. Elsewhere, cannot rule out an isolated
shower or storm with moist airmass still in place and remnant
outflow boundaries wandering around.
We'll set the stage for another hot and humid day as current IR
satellite shows heavy sky cover is rapidly diminishing from earlier
storms. This will likely lead to mostly clear to partly cloudy skies
by dawn and solid heating potential through at least the early
afternoon. As has been the case, temperatures are expected to
quickly rise into the solid mid 90s by early afternoon along and
west of I-65. These temperatures combined with dew points in the
lower 70s will result in heat indices peaking just above 105 degrees
for a few hours this afternoon. Have issued a Heat Advisory along
and west of I-65 to account for this. Further east, heat indices are
expected to max out in the 100-105 range and will likely issue a
special weather statement to highlight.
A look at current water vapor imagery shows a shortwave over the
upper Midwest with an associated surface low currently near the
confluence of SE Iowa, W Illinois, and NE Missouri. The surface low
is expected to move to central Indiana by this evening with
increasing deep layer flow/lift ahead of the positively tilted
shortwave. Coverage of thunderstorms is expected to increase through
the day with numerous storms by late this afternoon and evening. Our
airmass will be strongly unstable (CAPE values between 2500-3500
J/KG suggested by forecast soundings) and with the increasing deep
layer shear, better storm organization in the form of multicells and
forward propagating segments are anticipated. The main threats from
these storms will continue to be torrential rainfall, excessive
cloud to ground lightning and damaging winds. Could also see some
hail in the stronger storms. At this point, the best timing looks to
be from 3 PM to 11 PM EDT.
Scattered to numerous storm coverage will continue through the
evening and overnight hours as surface low drags a cold front to our
doorstep and trough axis remains just to our NW. Best coverage
should be in the east CWA.
Will see chances for showers and storms diminishing from northwest
to southeast through the day on Friday as cold front and trough axis
move through the region. High temperatures are tricky in this
convective and advective pattern, however a noticeable "cool" down
into the upper 80s and low 90s is on tap.
.Long Term (Friday night through Wednesday)...
Issued at 254 AM EDT Thu Jul 19 2012
The upper trof overhead at the start of the long term will weaken
and lift out of the region over the course of Friday night and
Saturday, and will be replaced by upper ridging stretching from the
Plains to the Atlantic through early in the new week with the Ohio
and Tennessee Valleys in a saddle between mounds of high pressure to
our west and east. By mid week the ridge will sink south towards
the Gulf. Since we won't be right under the heart of the ridge
during this time, we will escape extreme heat and will not be able
to rule out scattered diurnal thunderstorm development -- both good
things for our drought-weary region.
As is typical for this time of year, surface features are weak and
amorphous. It looks like, though, the weak cool front that came
through the area in the short term will sag slowly south of Kentucky
Friday night/Saturday. High pressure to our southeast will weakly
try to build in by Monday, but then another weak cool front will
approach from the northwest during the Tuesday/Wednesday time frame.
The best chances for rain will be in the form of scattered storms
that can pop in the heat of the afternoon over southern Kentucky
Saturday-Monday, and then hopefully more widespread coverage
throughout the region by Wednesday as that front comes in from the
northwest.
High temperatures over the weekend look to be in the upper 80s and
lower 90s, and then in the lower and middle 90s for Monday through
Wednesday...with dew points in the upper 60s to lower 70s. Lows
will be around 70 Saturday morning and in the lower and middle 70s
for the rest of the long term.
&&
.Aviation (18Z TAF Issuance)...
Issued at 130 PM EDT Thu Jul 19 2012
An upper level trough moving through the area as well as multiple
sfc boundaries will cause on and off chances of t-storms this
afternoon and tonight. According to the latest 12Z NAM and 13Z HRRR
models, scattered convection near SDF/LEX looks likely this
afternoon with t-storm chances increasing this evening at BWG. It
is hard to nail down timing of storms and have left VCTS in for a
good period this afternoon and evening. Will need to refine reduced
flight conditions (MVFR or IFR) and winds as t-storms approach the
TAF sites. Outside of any t-storms late this afternoon/evening, sfc
winds will become gusty out of the SW on approach of the main upper
level trough and sfc front. The best chance of widespread storms
looks to be associated with these features between 0Z and 6Z this
evening.
After 6Z to 9Z storms should exit the TAF sites with lingering
showers possible. NAM soundings and MOS guidance indicates low cigs
(MVFR) moving in behind the main convection lasting through the
morning hours. The main wind shift (WSW to NW) with the main sfc
front will occur near the very end of this TAF period between
15-19Z tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032-061-062-070>072.
Update...........AMS
Short Term.......BJS
Long Term........13
Aviation.........AMSHazardous weather outlook, Jul 19, 12:14 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1214 PM EDT THU JUL 19 2012 INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-201915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY- SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN 1214 PM EDT THU JUL 19 2012 /1114 AM CDT THU JUL 19 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033>043-045>049-053>057-063>067-073>078-081-082-201915- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1214 PM EDT THU JUL 19 2012 /1114 AM CDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/13/AMS
In the hours before
Special weather statement, Jul 19, 1:32 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT THU JUL 19 2012
KYC017-181-191800-
NICHOLAS KY-BOURBON KY-
132 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF CARLISLE...AND MOVING NORTHEAST
AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
EAST UNION...
WESTON...
MOOREFIELD...
SPROUT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3829 8384 3818 8398 3817 8406 3824 8410
3838 8392 3837 8391 3837 8390 3837 8388
3833 8384 3831 8383
TIME...MOT...LOC 1732Z 247DEG 17KT 3823 8401
RSLocal storm report, Jul 19, 1:39 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG CUSTER 37.73N 86.25W
07/18/2012 BRECKINRIDGE KY EMERGENCY MNGR
WIDESPREAD TREES DOWN IN CUSTER
&&
EVENT NUMBER LMK1200811
EBWSpecial weather statement, Jul 19, 1:48 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT THU JUL 19 2012
KYC017-049-067-191830-
BOURBON KY-CLARK KY-FAYETTE KY-
148 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS RAPIDLY DEVELOPING ACROSS THE BLUEGRASS
REGION OF CENTRAL KENTUCKY...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLANDS TO 5 MILES
SOUTH OF PARIS...AND MOVING EAST AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEXINGTON...
BRYAN STATION...
WINCHESTER...
THOROUGHBRED ACRES...
WALNUT HILL AND SILVER LAKE...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3784 8402 3809 8464 3809 8463 3819 8427
3819 8398 3818 8398 3812 8407 3796 8397
TIME...MOT...LOC 1747Z 292DEG 14KT 3808 8449 3813 8427
MJLocal storm report, Jul 19, 2:10 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG DEPAUW 38.33N 86.22W
07/18/2012 HARRISON IN COUNTY OFFICIAL
TREES DOWN ON NORTH COPELAND ROAD AND HWY. 337 IN
DEPAUW.
&&
EVENT NUMBER LMK1200812
EBWLocal storm report, Jul 19, 2:34 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 3 NNW WINCHESTER 38.04N 84.21W
07/19/2012 M61 MPH CLARK KY MESONET
AT WINCHESTER MESONET SITE.
&&
EVENT NUMBER LMK1200813
RJSSpecial weather statement, Jul 19, 2:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT THU JUL 19 2012
KYC211-215-191930-
SHELBY KY-SPENCER KY-
258 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF TAYLORSVILLE...AND MOVING
EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
YODER AND NORMANDY...
RIVALS...
OLIVE BRANCH...
LITTLE MOUNT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3812 8512 3799 8516 3800 8516 3799 8517
3798 8517 3797 8518 3803 8548 3810 8545
3811 8543 3813 8542
TIME...MOT...LOC 1858Z 280DEG 14KT 3808 8537
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:04 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Marion, Taylor | 41 min |
| Jul 18, 8:06 PM EDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 18, 8:08 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 27 min |
| Jul 18, 8:30 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 30 min |
| Jul 18, 8:33 PM EDT | Areal Flood Advisory | LMK | Hancock | 87 min |
| Jul 18, 9:07 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 18, 9:10 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Larue, Nelson | 30 min |
| Jul 18, 9:29 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 31 min |
| Jul 18, 9:39 PM EDT | Special Weather Statement | LMK | Marion | 31 min |
| Jul 18, 10:00 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 10 min |
| Jul 19, 3:33 AM EDT | Heat Advisory | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 17 hr |
| Jul 19, 10:44 AM EDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 19, 1:00 PM EDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jul 19, 1:32 PM EDT | Special Weather Statement | LMK | Nicholas | 28 min |
| Jul 19, 1:48 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 42 min |
| Jul 19, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 19, 2:58 PM EDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jul 19, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 19, 3:26 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 24 min |
| Jul 19, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 29 min |
| Jul 19, 3:52 PM EDT | Areal Flood Advisory | LMK | Woodford | 3 hr |
| Jul 19, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Woodford | 48 min |
| Jul 19, 4:38 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 52 min |
| Jul 19, 5:30 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 15 min |
| Jul 19, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 5:52 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 43 min |
| Jul 19, 6:03 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 6:15 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 45 min |
| Jul 19, 6:25 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 39 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 44 min |
| Jul 19, 6:34 PM EDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 19, 6:46 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Jul 19, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 45 min |
| Jul 19, 6:56 PM EDT | Special Weather Statement | LMK | Butler, Grayson | 44 min |
| Jul 19, 7:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Scott, Shelby, Woodford | 45 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 19, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 45 min |
| Jul 19, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 29 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 9 min |
| Jul 19, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington, Woodford | 46 min |
| Jul 19, 7:46 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 19, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 22 min |
| Jul 19, 7:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart | 45 min |
| Jul 19, 7:51 PM EDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| Jul 19, 7:59 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.